What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 24, 3:02 PM EST, 38 minutes earlier.
Area forecast discussion, Jun 24, 3:02 PM EST, 38 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
402 PM EDT Sun Jun 24 2018
.SYNOPSIS...
A cold front will cross the area this evening into early Monday
morning. High pressure will build from the Great Lakes Monday,
toward the Southern New England coast Tuesday, and offshore by
Wednesday. Meanwhile, low pressure tracks across the Carolinas
Monday night into Tuesday and then off the Outer Banks by
Wednesday.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
As of 400 PM EDT Sunday...
Current GOES water vapor imagery depicts a subtle shortwave
trough tracking across the region. At the surface, a lee- side
trough has developed, and the main cold front is still well to
the NW over the Ohio Valley. MLCAPE values average 1500-2000J/kg
with Effective Shear of 40-45kt across the far nrn tier of the
area, and 30-40kt for central portions. Showers/tstms developed
over the higher terrain and are becoming more organized along
the lee-trough, with some isolated cells ahead of the main
cluster. Isolated damaging wind gusts and some large hail are
possible through this evening. PoPs are mainly isolated to
scattered (20-40%) from central VA late this aftn toward the
coast by this evening. PoPs gradually taper off overnight as
drier air arrives from the NW along with decreasing clouds. Hot
and humid this aftn with temperatures in the upper 80s to low
90s. Still warm tonight with lows ranging from the upper 60s NW
to the mid 70s SE.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
As of 400 PM EDT Sunday...
24/12z ECMWF/NAM/CMC have taken a more pessimistic turn from
Monday night through Wednesday for srn VA/NE NC, while the
24/12Z GFS still brings drier air trough the region Monday night
into Tuesday. High pressure is progged to build from the Great
Lakes Monday toward the Srn New England coast Tuesday, then
offshore Wednesday. Meanwhile, and upper low is progged to
trundle across the Carolinas Monday night and Tuesday and off
the Outer Banks Wednesday. This could result is some bands of
showers and embedded tstms in low-level easterly flow. 20-30%
PoPs have been introduced for the far srn tier of the area along
with increased cloud cover. Farther N, drier and partly cloudy
to mostly clear conditions are expected to prevail. Highs Monday
through Wednesday will mainly be in the 80s, with lows
primarily in the 60s, with low 70s across the SE.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
As of 400 PM EDT Sunday...
An approaching mid and upper-level trough with an attendant
shortwave will result in a chance for showers and thunderstorms
Thursday morning through the early afternoon. Showers may linger
across the south into Friday morning, but there is enough model
disagreement on this that chance PoPs could be removed in later
updates.
High pressure builds in later on Friday and through the remainder of
the weekend, per the 12z global models, keeping much of the area
rain-free. However, would like to see better run-to-run consistency
before completely pulling slight chance PoPs out of the forecast.
Considering that it is summertime and dew points are expected to be
in the 70s with southerly flow, would hesitate to completely rule
out an isolated shower/storm across the area Fri, Sat, and Sun
afternoon.
Expect high temperatures in the low to mid 90s Thu-Sun with lows in
the low to mid 70s. Glancing at the beginning of July, GFS and EURO
ensembles both suggest that warmer temperatures will sign up for an
extended stay over the Mid-Atlantic and northeastern U.S.
&&
.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
As of 200 PM EDT Sunday...
Isolated to scattered (20-40% chc) showers/tstms are expected to
pass across the region later this aftn into this evening.
Confidence is not high at this time for a direct impact at a
given terminal, so only VCTS has been included in the 18z TAFs.
Sct cu early this aftn with bases ~4-6kft becoming bkn later
this aftn and evening. A SW wind will average 8-12kt through the
aftn. A cold front crosses the area later tonight with the wind
shifting to N and drier air will move into the region. Partly
sunny Monday with passing high clouds and sct aftn cu and a NNE
wind of 6-12kt. There is a 20-30% chc of aftn showers/tstms near
ECG given lingering low-level moisture and surface convergence.
High pressure builds N of the region Monday night and Tuesday as
low pressure trundles across the Carolinas. Mostly clear/sunny N
to partly to occasionally mostly cloudy S. A low chc of showers
will continue for NE NC. Low pressure lingers off the Outer
Banks into Wednesday as another area of low pressure moves into
the Great Lakes. A weak front crosses the area Thursday and high
pressure potentially returns Friday.
&&
.MARINE...
As of 345 PM EDT Sunday...
No headlines necessary with this forecast package. A cold front
currently over northern VA/MD drops through the waters tonight, with
10-15 kt SW winds becoming N/NW behind the front into Mon. Sfc high
pressure then builds along the NE/Mid Atlantic coast Mon night and
Tue, pushing offshore through mid week. Next chance of marginal SCA
conditions arrives Wed night/Thu due to increasing southerly flow
ahead of an approaching frontal boundary.
&&
.HYDROLOGY...
Issued a flood warning for the Mattaponi River at Bowling Green
based off the latest gauge readings this morning.
A flood warning remains is in effect for the North Anna and upper
Pamunkey Rivers due to the combination of the heavy rainfall and
increased dam releases at Lake Anna. The increased dam releases
have been terminated, but it will still take some time for the
water to flow through the basin.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...Heat Advisory until 8 PM EDT this evening for NCZ015>017-031-
032-102.
VA...None.
MARINE...None.
&&
SYNOPSIS...AJZ
NEAR TERM...AJZ
SHORT TERM...AJZ/TMG
LONG TERM...BMS
AVIATION...AJZ
MARINE...MAS
HYDROLOGY...AKQHazardous weather outlook, Jun 24, 9:24 AM EST, 6 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
1024 AM EDT Sun Jun 24 2018
NCZ015>017-031-032-102-251430-
Pasquotank-Camden-Western Currituck-Chowan-Perquimans-
Eastern Currituck-
1024 AM EDT Sun Jun 24 2018
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for northeast North Carolina.
.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
Additionally, isolated to scattered thunderstorms are expected late
this afternoon and early this evening. Some of the storms may
produce strong wind gusts, small hail, and brief heavy downpours.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NCZ013-014-030-VAZ093-095>098-523>525-251430-
Hertford-Gates-Bertie-Isle of Wight-Norfolk/Portsmouth-Suffolk-
Chesapeake-Virginia Beach-York-Newport News-Hampton/Poquoson-
1024 AM EDT Sun Jun 24 2018
This Hazardous Weather Outlook is for northeast North Carolina and
southeast Virginia.
.DAY ONE...Today and Tonight.
Heat indices are expected to reach 100 to 104 degrees this
afternoon.
Isolated to scattered thunderstorms are expected late this afternoon
and early this evening. Some of the storms may produce strong wind
gusts, small hail, and brief heavy downpours.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MDZ021>025-NCZ012-VAZ048-060>062-064>069-075>090-092-099-100-509>522-
251430-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Northampton-Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-
Mecklenburg-Lunenburg-Nottoway-Amelia-Powhatan-Westmoreland-Richmond-
Northumberland-Lancaster-Brunswick-Dinwiddie-Prince George-
Charles City-New Kent-Gloucester-Middlesex-Mathews-Greensville-
Sussex-Surry-James City-Southampton-Accomack-Western Louisa-
Eastern Louisa-Western Hanover-Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-
1024 AM EDT Sun Jun 24 2018
This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, central Virginia, east central Virginia, eastern
Virginia, north central Virginia, south central Virginia and
southeast Virginia.
.DAY ONE...Today and Tonight.
Isolated to scattered thunderstorms are expected this afternoon and
early this evening. Some of the storms may produce strong wind gusts,
small hail, and brief heavy downpours.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 24, 2:00 PM EST, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Wakefield VA
300 PM EDT SUN JUN 24 2018
VAZ509-241945-
Western Louisa-
300 PM EDT SUN JUN 24 2018
...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT NORTHWESTERN LOUISA
COUNTY...
At 300 PM EDT, a thunderstorm with heavy rain was located near
Boswells Tavern, or 11 miles southwest of Orange, moving east at 20
mph.
Pea size hail and rainfall amounts of 1 to 2 inches are possible
with this storm.
Locations impacted include...
Gordonsville, Vawter Corner and Green Springs.
Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads...and possible minor flooding
of ditches and poor drainage areas.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike more than 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.
LAT...LON 3813 7821 3813 7818 3814 7815 3814 7812
3815 7811 3813 7805 3814 7801 3812 7798
3808 7799 3808 7824
TIME...MOT...LOC 1900Z 274DEG 18KT 3812 7824
05Special weather statement, Jun 24, 2:21 PM EST, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Wakefield VA
321 PM EDT SUN JUN 24 2018
VAZ509-242000-
Western Louisa-
321 PM EDT SUN JUN 24 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LOUISA COUNTY...
At 321 PM EDT, a strong thunderstorm was located over Boswells
Tavern, or 12 miles west of Louisa, moving east at 40 mph.
Wind gusts in excess of 40 mph and half inch hail are possible with
this storm.
Locations impacted include...
Louisa, Ferncliff, Boswells Tavern, Gordonsville, Waldrop, Green
Springs, Byrd Mill, Trevilians, Vawter Corner and Louisa Airport.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs...small or weakened trees...and
blowing around trash cans...potted plants...lawn furniture and other
light outdoor objects.
Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads...and possible minor flooding
of ditches and poor drainage areas.
LAT...LON 3806 7825 3813 7821 3813 7817 3815 7809
3813 7805 3814 7801 3812 7798 3811 7793
3812 7792 3811 7791 3791 7806 3795 7818
3796 7820 3798 7823 3801 7831
TIME...MOT...LOC 1921Z 276DEG 37KT 3806 7822
05Special weather statement, Jun 24, 2:36 PM EST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Wakefield VA
336 PM EDT SUN JUN 24 2018
VAZ509>511-242000-
Western Hanover-Western Louisa-Eastern Louisa-
336 PM EDT SUN JUN 24 2018
...A STRONG THUNDERSTORM WILL AFFECT LOUISA AND NORTHWESTERN HANOVER
COUNTIES...
At 336 PM EDT, a strong thunderstorm was located near Louisa, moving
east at 40 mph.
Wind gusts in excess of 40 mph and half inch hail are possible with
this storm.
Locations impacted include...
Louisa, Mineral, Ferncliff, Bumpass, Montpelier, Pendleton, Louisa
Airport, Goodall, Mabelton, Cuckoo, Yanceyville, Beaverdam,
Fredericks Hall, Byrd Mill, Trevilians, Wares Crossroads, Locust
Creek and Apple Grove.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs...small or weakened trees...and
blowing around trash cans...potted plants...lawn furniture and other
light outdoor objects.
Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads...and possible minor flooding
of ditches and poor drainage areas.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike more than 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.
LAT...LON 3809 7809 3810 7784 3807 7778 3805 7777
3805 7775 3802 7775 3803 7773 3801 7772
3799 7764 3795 7762 3795 7760 3775 7764
3794 7814
TIME...MOT...LOC 1936Z 278DEG 36KT 3802 7806
05Special weather statement, Jun 24, 2:42 PM EST, 58 minutes before
Special Weather Statement
National Weather Service Wakefield VA
342 PM EDT SUN JUN 24 2018
MDZ023-VAZ077-242030-
Somerset-Northumberland-
342 PM EDT SUN JUN 24 2018
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL NORTHUMBERLAND
COUNTY...
At 341 PM EDT, a strong thunderstorm was located 8 miles east of
Lewisetta, or 8 miles southeast of Saint Inigoes Creek, moving east
at 25 mph.
Wind gusts in excess of 40 mph and half inch hail are possible with
this storm.
Locations impacted include...
Opheila...Tangier and Smith Island.
LAT...LON 3800 7586 3799 7585 3798 7590 3797 7600
3795 7588 3796 7599 3795 7592 3794 7588
3795 7600 3777 7585 3775 7596 3797 7602
3797 7603 3795 7602 3785 7620 3795 7643
3789 7619 3796 7608 3804 7602 3804 7582
TIME...MOT...LOC 1941Z 288DEG 18KT 3801 7631
05Special weather statement, Jun 24, 3:14 PM EST, 26 minutes before
Special Weather Statement
National Weather Service Wakefield VA
414 PM EDT SUN JUN 24 2018
VAZ048-062-510-242100-
Goochland-Fluvanna-Eastern Louisa-
414 PM EDT SUN JUN 24 2018
...STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL LOUISA...
NORTHWESTERN GOOCHLAND AND FLUVANNA COUNTIES...
At 414 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Palmyra to near Schuyler to Riverville.
Movement was southeast at 35 mph.
Wind gusts in excess of 40 mph and half inch hail are possible with
these storms. In addition...Rainfall amounts of up to 1 inch are
possible with these storms.
Locations impacted include...
Hadensville, Palmyra, Fork Union, Lake Monticello, Columbia, Gum
Spring, Fife, Kents Store, Troy, Scottsville, Orchid, Shores, Central
Plains, Bremo Bluff, Cohasset, Tabscott, Othma, Hardware, Wilmington
and Pemberton.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs...small or weakened trees...
and blowing around trash cans...potted plants...lawn furniture and
other light outdoor objects.
Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads...and possible minor
flooding of ditches and poor drainage areas.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike more than 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3799 7832 3800 7830 3798 7824 3796 7820
3791 7806 3792 7805 3791 7796 3774 7781
3765 7806 3767 7811 3771 7809 3775 7816
3773 7821 3769 7824 3773 7837 3774 7843
3776 7847 3780 7849
TIME...MOT...LOC 2014Z 326DEG 29KT 3788 7828 3776 7862 3753 7891
jfosterSpecial weather statement, Jun 24, 3:21 PM EST, 19 minutes before
Special Weather Statement
National Weather Service Wakefield VA
421 PM EDT SUN JUN 24 2018
MDZ023-024-VAZ099-242115-
Somerset-Inland Worcester-Accomack-
421 PM EDT SUN JUN 24 2018
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOMERSET...
SOUTHWESTERN WORCESTER AND NORTHERN ACCOMACK COUNTIES...
At 420 PM EDT, strong thunderstorms were clustered near Tylerton, or
19 miles northeast of Fair Port, moving east at 20 mph.
Nickel size hail is possible with these storms.
Rainfall amounts of 1 to 2 inches are possible with these storms.
Locations impacted include...
Pocomoke City, Lawsonia, Westover, West Pocomoke, Marion Station,
Tylerton, Bloxom, Saxis, Mappsville, Cokesbury, Kingston,
Temperanceville, Nelsonia, Shelltown, Sanford, Modest Town, Oak Hall,
Guilford, Beaver Dam and Byrdtown.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike more than 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
LAT...LON 3784 7578 3790 7580 3786 7585 3790 7603
3801 7604 3799 7601 3803 7605 3799 7589
3807 7578 3808 7578 3806 7581 3806 7587
3814 7579 3815 7584 3807 7601 3809 7606
3813 7603 3820 7555 3779 7553
TIME...MOT...LOC 2020Z 273DEG 18KT 3801 7602
jfoster